Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 5, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 15, 2006, 11:17 AM CST for 13 counties in Nebraska. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2006, 11:17 AM CST (17:17 UTC)
- Expired
- Mar 15, 2006, 6:53 PM CST
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
Counties Butler County, NE, Cass County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Saunders County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 82 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 151717 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1117 AM CST WED MAR 15 2006 NEZ050-065-066-078-088-089-160000- /O.NEW.KOAX.WI.Y.0005.060315T1717Z-060316T0000Z/ BUTLER-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...DAVID CITY...SEWARD...LINCOLN...CRETE... FAIRBURY...BEATRICE 1117 AM CST WED MAR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 MPH CAN BE EXPECTED OVER THE AREA THROUGH THE AFTERNOON HOURS. WINDS SHOULD BEGIN TO SUBSIDE TOWARDS SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BG
2 follow-up statements
000 WWUS73 KOAX 152105 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 305 PM CST WED MAR 15 2006 NEZ051-067-068-090>093-160100- /O.EXB.KOAX.WI.Y.0005.000000T0000Z-060316T0100Z/ SAUNDERS-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...WAHOO...PLATTSMOUTH...NEBRASKA CITY... TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 305 PM CST WED MAR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 MPH CAN BE EXPECTED OVER THE AREA THROUGH THE AFTERNOON HOURS. THIS MAY CAUSE SOME AREAS OF BLOWING DUST AND LOCAL REDUCTIONS IN VISIBILITY. WINDS SHOULD BEGIN TO SUBSIDE TOWARDS SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ050-065-066-078-088-089-160100- /O.EXT.KOAX.WI.Y.0005.000000T0000Z-060316T0100Z/ BUTLER-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...DAVID CITY...SEWARD...LINCOLN...CRETE... FAIRBURY...BEATRICE 305 PM CST WED MAR 15 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING. SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 MPH CAN BE EXPECTED OVER THE AREA THROUGH THE AFTERNOON HOURS. THIS MAY CAUSE SOME AREAS OF BLOWING DUST AND LOCAL REDUCTIONS IN VISIBILITY. WINDS SHOULD BEGIN TO SUBSIDE TOWARDS SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MILLER
000 WWUS73 KOAX 160053 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 653 PM CST WED MAR 15 2006 ...WIND ADVISORY EXPIRES AT 7 PM CST... NEZ050-051-065>068-078-088>093-160200- /O.CAN.KOAX.WI.Y.0005.000000T0000Z-060316T0100Z/ BUTLER-SAUNDERS-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...DAVID CITY...WAHOO...SEWARD...LINCOLN... PLATTSMOUTH...NEBRASKA CITY...CRETE...FAIRBURY...BEATRICE... TECUMSEH...AUBURN...PAWNEE CITY...FALLS CITY 653 PM CST WED MAR 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ALLOWED THE WIND ADVISORY TO EXPIRE. WINDS IN SOUTHEAST NEBRASKA HAVE DECREASED TO AROUND 20 MPH WITH GUSTS UP TO 35 MPH. WINDS SHOULD CONTINUE TO DECREASE GRADUALLY DURING THE REST OF THE EVENING. $$ POLLACK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 15, 2:05 AM CST, 9 hours 12 minutes earlier.
Area forecast discussion, Mar 15, 2:05 AM CST, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 205 AM CST WED MAR 15 2006 .DISCUSSION... REVIEW OF VIS SATL PIX FROM YESTERDAY INDICATE PLENTIFUL INSOLATION HAD ERODED SNOW COVER SIGNIFICANTLY OVER THE NORTHERN CWA. OTHERWISE...UPPER LEVEL RIDGE WAS CROSSING THE CENTRAL CONUS WITH SURFACE HIGH PRESSURE PREVAILING OVER THE PLAINS. LATEST PWS PLOT WAS SHOWING LITTLE MOISTURE TO BE FOUND AND READILY AVAILABLE TO TAP INTO. FOR TODAY DIFFUSE SURFACE LOW PRESSURE AREA OVER THE CENTRAL HIGH PLAINS WILL ORGANIZE AS UPPER LEVEL SHORT WAVE TROF EJECTS FROM THE CENTRAL GREAT BASIN AND CROSSES THE CENTRAL ROCKIES THIS AFTERNOON. LIFT WILL INCREASE THROUGH THE DAY OVER THE NORTHERN AND CENTRAL PLAINS VIA STOUT MID LEVEL WAA. AS MENTIONED...MOISTURE AVAILABILITY WILL BE RATHER WEAK. BY THIS EVENING THE SURFACE LOW MOVES INTO WESTERN KS AND EVENTUALLY TO ERN NEB AROUND MIDNIGHT. AT THIS POINT THINK GFS IS OVER-DOING MOISTURE RETURN OVERNIGHT...AND THUS EXTENT OF PROGGED QPF. MET/SREF APPEAR MORE REASONABLE AND PUT BRUNT OF PCPN NORTH OF THE CWA TONIGHT. HOWEVER...QUICK SHIFT OF DYNAMIC LIFT EASTWARD INTO THE UPPER MIDWEST BY MIDNIGHT DOES NOT COINCIDE WELL WITH LATE ARRIVAL OF MOISTURE. THEREFORE WILL MODIFY AREAL COVERAGE OF POPS AND FOCUS ALONG THE NRN CWA BOUNDARY. ON THURSDAY CAA/SUBSIDENCE PREVAILS AS SURFACE HIGH PRESSURE WEDGES SOUTHWARD INTO THE CENTRAL PLAINS. COLDER...DRY WEATHER CONTINUES THROUGH FRIDAY NIGHT. BY THEN THOUGH...THE MODELS BEGIN TO ADVECT GULF MOISTURE NORTHWARD. MAY SEE SCT PCPN BREAK OUT IN AREAS SOUTH OF THE CWA AS ROGUE UPPER IMPULSES RIDE THROUGH THE FLOW ALOFT. FOR NOW THOUGH...WILL HOLD OFF ADDING ANY LATE NIGHT POPS FRIDAY NIGHT. ONLY MINOR TWEAKS IN THE EXTENDED PERIODS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Mar 15, 5:00 AM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 AM CST WED MAR 15 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-160000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 AM CST WED MAR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX IS EXPECTED TO REACH THE EXTREME CATEGORY IN SOUTHEAST NEBRASKA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF SNOW WILL EXIST BEGINNING SATURDAY ACROSS NORTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA. FARTHER SOUTH...ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...A MIX OF RAIN...SNOW AND SLEET WILL BE POSSIBLE. ANY ACCUMULATING SNOW WILL MOST LIKELY OCCUR OVER NORTHEAST NEBRASKA SATURDAY THROUGH SUNDAY NIGHT...THEN OVER THE ENTIRE OUTLOOK AREA MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DEE
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.